Alert archive / Utah / Winter Storm Warnings in 2010

Winter Storm Warning 2, NWS Salt Lake City, UT

January 23, 2010

NWS Salt Lake City, UT issued this winter storm warning at Jan 23, 2010, 4:12 AM MST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2010, 4:12 AM MST (11:12 UTC)
Expired
Jan 24, 2010, 11:00 AM MST
In force
31 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WWUS45 KSLC 231112
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
412 AM MST SAT JAN 23 2010

UTZ009-231915-
/O.EXP.KSLC.WS.W.0001.000000T0000Z-100123T1100Z/
/O.NEW.KSLC.WS.W.0002.100123T1112Z-100124T1800Z/
WESTERN UINTA MOUNTAINS-
INCLUDING THE CITY OF...HANNA
412 AM MST SAT JAN 23 2010

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST SUNDAY...
...WINTER STORM WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11 AM
MST SUNDAY. 

* AFFECTED AREA: THE WESTERN UINTA MOUNTAINS.

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES
  WILL OCCUR ALONG THE WESTERN SLOPES OF THE UINTA MOUNTAINS
  THROUGH SUNDAY MORNING.

* TIMING: SNOW SHOWERS WILL DECREASE THIS MORNING...BUT WILL
  INCREASE AGAIN THIS AFTERNOON AND OVERNIGHT BEFORE TAPERING OFF
  SUNDAY MORNING.

* IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST
  MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY
  IMPACTED ACROSS MOST MOUNTAIN PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE
EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE
CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

&&

$$

UTZ006-518-231215-
/O.EXP.KSLC.WS.W.0001.000000T0000Z-100123T1100Z/
WASATCH MOUNTAIN VALLEYS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY...
LOA...PANGUITCH...BRYCE CANYON
412 AM MST SAT JAN 23 2010

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING FOR HEAVY SNOW IS NO LONGER IN EFFECT FOR
THE WASATCH MOUNTAIN VALLEYS.

STEADY SNOW HAS TAPERED TO SNOW SHOWERS THIS MORNING ACROSS THE
WASATCH MOUNTAIN VALLEYS. ALTHOUGH THESE SHOWERS WILL CONTINUE ON
AND OFF TROUGH TONIGHT...THESE SHOWERS WILL BE SPOTTY AND
ACCUMULATIONS WILL GENERALLY BE 2 INCHES OR LESS...BUT LOCALLY UP
TO 3 INCHES WILL BE POSSIBLE IN THE HEAVIER SHOWERS.

$$

UTZ004-016-231215-
/O.EXP.KSLC.WW.Y.0006.000000T0000Z-100123T1100Z/
SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...BEAVER...
CEDAR CITY...MILFORD
412 AM MST SAT JAN 23 2010

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY FOR SNOW IS NO LONGER IN EFFECT FOR
THE SOUTHERN WASATCH FRONT AND SOUTHWEST UTAH.

SNOW HAS DECREASED THIS MORNING ACROSS THE SOUTHERN WASATCH FRONT
AS WELL AS SOUTHWEST UTAH. ALTHOUGH ADDITIONAL SNOW SHOWERS WILL BE
POSSIBLE THIS AFTERNOON AND OVERNIGHT...THESE SHOWERS WILL BE
SPOTTY AND ACCUMULATIONS WILL GENERALLY BE 1 INCH OR LESS.

$$

UTZ007-008-231915-
/O.CON.KSLC.WS.W.0001.000000T0000Z-100124T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON
412 AM MST SAT JAN 23 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11
AM MST SUNDAY.

* AFFECTED AREA: THE WASATCH MOUNTAINS OF NORTHERN UTAH.

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 8 TO 14 INCHES
  THROUGH SUNDAY MORNING...WITH THE HIGHER TOTALS ON THE WESTERN
  FACING SLOPES INCLUDING THE UPPER COTTONWOODS.

* TIMING: SNOW SHOWERS WILL DECREASE THIS MORNING...BUT WILL
  INCREASE AGAIN THIS AFTERNOON AND OVERNIGHT BEFORE TAPERING OFF
  SUNDAY MORNING.

* IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST 
  MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY 
  IMPACTED ACROSS MOST MOUNTAIN PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS.
USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
026 
WWUS45 KSLC 231900
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1200 PM MST SAT JAN 23 2010

UTZ009-232200-
/O.CON.KSLC.WS.W.0002.000000T0000Z-100124T1800Z/
WESTERN UINTA MOUNTAINS-
INCLUDING THE CITY OF...HANNA
1200 PM MST SAT JAN 23 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11
AM MST SUNDAY.

* AFFECTED AREA: THE WESTERN UINTA MOUNTAINS.

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES
  WITH LOCALLY GREATER AMOUNTS WILL OCCUR ALONG THE WESTERN
  SLOPES OF THE UINTA MOUNTAINS THROUGH SUNDAY MORNING.

* TIMING: SNOW SHOWERS WILL DECREASE THIS AFTERNOON...BUT WILL
  INCREASE AGAIN OVERNIGHT BEFORE TAPERING OFF SUNDAY MORNING.

* IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST 
  MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY 
  IMPACTED ACROSS MOST MOUNTAIN PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS.
USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

&&

$$

UTZ007-008-232200-
/O.CON.KSLC.WS.W.0001.000000T0000Z-100124T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON
1200 PM MST SAT JAN 23 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11
AM MST SUNDAY.

* AFFECTED AREA: THE WASATCH MOUNTAINS OF NORTHERN UTAH.

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 8 TO 14 INCHES 
  THROUGH SUNDAY MORNING...WITH THE HIGHER TOTALS ON THE WESTERN 
  FACING SLOPES.

* TIMING: SNOW SHOWERS WILL DECREASE THIS AFTERNOON...BUT WILL
  INCREASE AGAIN OVERNIGHT BEFORE TAPERING OFF SUNDAY MORNING.

* IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST 
  MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY 
  IMPACTED ACROSS MOST MOUNTAIN PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS.
USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
260 
WWUS45 KSLC 232224
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
324 PM MST SAT JAN 23 2010

UTZ009-240500-
/O.CON.KSLC.WS.W.0002.000000T0000Z-100124T1800Z/
WESTERN UINTA MOUNTAINS-
INCLUDING THE CITY OF...HANNA
324 PM MST SAT JAN 23 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11
AM MST SUNDAY.

* AFFECTED AREA: THE WESTERN UINTA MOUNTAINS.

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES
  WITH LOCALLY GREATER AMOUNTS ALONG THE WESTERN SLOPES OF THE
  WESTERN UINTA MOUNTAINS THROUGH SUNDAY MORNING.

* TIMING: SNOW SHOWERS WILL INCREASE IN AREAL COVERAGE AND INTENSITY
  TONIGHT. THESE SHOWERS WILL GRADUALLY DECREASE SUNDAY MORNING.

* IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST 
  MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY 
  IMPACTED ACROSS MOST MOUNTAIN PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS.
USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

&&

$$

UTZ007-008-240500-
/O.CON.KSLC.WS.W.0001.000000T0000Z-100124T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON
324 PM MST SAT JAN 23 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11
AM MST SUNDAY.

* AFFECTED AREA: THE WASATCH MOUNTAINS OF NORTHERN UTAH.

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES
  WITH GREATER AMOUNTS POSSIBLE ALONG THE WEST FACING SLOPES
  THROUGH SUNDAY MORNING.

* TIMING: SNOW SHOWERS WILL CONTINUE WITH PERIODS OF HEAVY SNOW
  OVERNIGHT. THESE SNOW SHOWERS WILL TAPER OFF SUNDAY MORNING.

* IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST 
  MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY 
  IMPACTED ACROSS MOST MOUNTAIN PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS.
USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
812 
WWUS45 KSLC 240326
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
826 PM MST SAT JAN 23 2010

UTZ009-241200-
/O.CON.KSLC.WS.W.0002.000000T0000Z-100124T1800Z/
WESTERN UINTA MOUNTAINS-
INCLUDING THE CITY OF...HANNA
826 PM MST SAT JAN 23 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11
AM MST SUNDAY.

* AFFECTED AREA: THE WESTERN UINTA MOUNTAINS.

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES
  WITH LOCALLY GREATER AMOUNTS ALONG THE WESTERN SLOPES OF THE
  WESTERN UINTA MOUNTAINS THROUGH SUNDAY MORNING.

* TIMING: SNOW SHOWERS WILL CONTINUE TO BE HEAVY AT TIMES
  OVERNIGHT. THESE SHOWERS WILL GRADUALLY DECREASE SUNDAY
  MORNING.

* IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST 
  MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY 
  IMPACTED ACROSS MOST MOUNTAIN PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS.
USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

&&

$$

UTZ007-008-241200-
/O.CON.KSLC.WS.W.0001.000000T0000Z-100124T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON
826 PM MST SAT JAN 23 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS REMAINS IN
EFFECT UNTIL 11 AM MST SUNDAY.

* AFFECTED AREA: THE WASATCH MOUNTAINS OF NORTHERN UTAH.

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 5 TO 10 INCHES
  WITH GREATER AMOUNTS POSSIBLE ALONG THE WEST FACING SLOPES
  THROUGH SUNDAY MORNING.

* TIMING: SNOW SHOWERS WILL CONTINUE WITH PERIODS OF HEAVY SNOW 
  OVERNIGHT. THESE SNOW SHOWERS WILL TAPER OFF SUNDAY MORNING. 

* WINDS: RIDGETOP WINDS UP TO 60 MPH WILL CONTINUE TO CREATE
  SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOWFALL...ALONG WITH
  VERY COLD WIND CHILLS.

* IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST 
  MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY 
  IMPACTED ACROSS MOST MOUNTAIN PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG
WINDS IS EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE
HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN
VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
788 
WWUS45 KSLC 241037
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
337 AM MST SUN JAN 24 2010

UTZ009-241800-
/O.CON.KSLC.WS.W.0002.000000T0000Z-100124T1800Z/
WESTERN UINTA MOUNTAINS-
INCLUDING THE CITY OF...HANNA
337 AM MST SUN JAN 24 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11
AM MST THIS MORNING.

* AFFECTED AREA: THE WESTERN UINTA MOUNTAINS.

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES
  MAINLY ALONG THE WESTERN SLOPES OF THE WESTERN UINTA MOUNTAINS
  THROUGH THIS MORNING.

* TIMING: SNOW SHOWERS WILL CONTINUE...HEAVY AT TIMES ALONG THE
  WEST SLOPES...BEFORE DECREASING LATE THIS MORNING.

* IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST 
  MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY 
  IMPACTED ACROSS MOST MOUNTAIN PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS.
USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

&&

$$

UTZ007-008-241800-
/O.CON.KSLC.WS.W.0001.000000T0000Z-100124T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON
337 AM MST SUN JAN 24 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS REMAINS IN
EFFECT UNTIL 11 AM MST THIS MORNING.

* AFFECTED AREA: THE WASATCH MOUNTAINS OF NORTHERN UTAH.

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES
  WITH GREATER AMOUNTS POSSIBLE ALONG THE WEST FACING SLOPES
  THROUGH MIDDAY.

* TIMING: SNOW SHOWERS WILL CONTINUE...HEAVY AT TIMES...THROUGH
  THE MORNING HOURS BEFORE DECREASING THROUGHOUT THE AFTERNOON.

* WINDS: RIDGETOP WINDS WITH GUSTS UP TO 60 MPH WILL CONTINUE TO
  CREATE SIGNIFICANT AREAS OF BLOWING AND DRIFTING
  SNOWFALL...ALONG WITH VERY COLD WIND CHILLS.

* IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST 
  MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY 
  IMPACTED ACROSS MOST MOUNTAIN PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG
WINDS IS EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE
HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN
VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL
511.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
926 
WWUS45 KSLC 241817
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1117 AM MST SUN JAN 24 2010


UTZ007-008-241930-
/O.EXP.KSLC.WS.W.0001.000000T0000Z-100124T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON
1117 AM MST SUN JAN 24 2010

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING FOR HEAVY SNOW IS NO LONGER IN EFFECT FOR
THE WASATCH MOUNTAINS OF NORTHERN UTAH.

OCCASIONAL SNOW SHOWERS WILL CONTINUE ALONG THE WASATCH RANGE THIS
AFTERNOON. LOCAL ACCUMULATIONS ARE POSSIBLE...THOUGH THESE
ADDITIONAL ACCUMULATIONS WILL LIKELY REMAIN AT 2 INCHES OR LESS. 

$$

UTZ009-241930-
/O.EXP.KSLC.WS.W.0002.000000T0000Z-100124T1800Z/
WESTERN UINTA MOUNTAINS-
INCLUDING THE CITY OF...HANNA
1117 AM MST SUN JAN 24 2010

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING FOR HEAVY SNOW IS NO LONGER IN EFFECT FOR
THE WESTERN UINTA MOUNTAINS IN NORTHERN UTAH.

SNOW SHOWERS WILL LINGER ALONG THE NORTH AND WEST SLOPES THROUGH
THE AFTERNOON. ADDITIONAL ACCUMULATIONS WILL LIKELY REMAIN AT OR 
BELOW 2 INCHES.


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Jan 22, 8:44 PM MST, 7 hours 28 minutes earlier.

Area forecast discussion, Jan 22, 8:44 PM MST, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
844 PM MST FRI JAN 22 2010

.SYNOPSIS...A LARGE AND POTENT PACIFIC STORM WILL CONTINUE TO
IMPACT THE REGION THROUGH SUNDAY. HIGH PRESSURE WILL BRIEFLY
RETURN MONDAY...BEFORE A SPLITTING STORM SYSTEM MOVES THROUGH THE
REGION TUESDAY.

&&

.DISCUSSION...LONGWAVE TROUGH ENCOMPASSES MUCH OF THE WESTERN
CONUS THIS EVENING BASED ON EVENING WV IMAGERY AND OBJECTIVE
ANALYSIS. MAJORITY OF SYNOPTIC SCALE FORCING HAS LIFTED NORTHEAST
INTO THE HIGH PLAINS OF EASTERN MT...WHILE BROAD MID LEVEL COLD
POOL RESIDES ACROSS THE INTERMOUNTAIN WEST. SUBTLE 700MB WAVE
CURRENTLY MOVING THROUGH NORTHERN UT THIS EVENING...BUT WITH
UNSTABLE PROFILES IS YIELDING A NICE RESPONSE WITH FAIRLY
WIDESPREAD SNOW SHOWERS ACROSS MUCH OF THE WASATCH FRONT. OF
PARTICULAR CONCERN IS ORGANIZED MESOSCALE BAND WHICH HAS DEVELOPED
ACROSS THE SOUTHERN WASATCH FRONT. 00Z NAM PICKS UP ON THIS
FEATURE FAIRLY WELL AND MAINTAINS IT THROUGH THE EVENING HOURS
BEFORE DISSIPATING IT AFTER 06Z. GIVEN ORGANIZED APPEARANCE ON
88-D IMAGERY AND WEB-CAMS SHOWING FAIRLY QUICK ACCUMULATIONS
ACROSS UTAH COUNTY...HAVE GONE AHEAD AND ISSUED A WINTER WX
ADVISORY THROUGH 4AM. MAY NEED TO EXTEND GOING WINTER STORM
WARNING FOR WASATCH MOUNTAIN VALLEYS THROUGH THE NIGHT AS WELL AS
THIS BAND CONTINUES TO SPREAD ACROSS THE HEBER VALLEY.

THE OTHER IMMEDIATE CONCERN TONIGHT IS 700MB TROUGH LIFTING INTO
SOUTHWEST UT INDUCING BANDED SNOWFALL ACROSS THIS AREA. THUS FAR
THIS BAND HAS BEEN FAIRLY TRANSITORY AND THUS AM NOT ANTICIPATING
HEAVY ACCUMULATIONS...HOWEVER IF THIS BAND DOES BECOME STATIONARY
WILL LIKELY NEED TO ISSUE AN ADVISORY FOR ZONE 16 AS WELL AS
EXTEND THE GOING WARNING FOR THE SOUTHERN MOUNTAINS. OTHERWISE
ANTICIPATE BEING ABLE TO LET WARNINGS FOR THE CENTRAL
MOUNTAINS/BOOK CLIFFS EXPIRE AS SCHEDULED AT 11PM.

FLOW ALOFT FORECAST TO GRADUALLY BECOME NORTHWEST LATE TONIGHT
THROUGH SATURDAY AS UPPER LOW BECOMES SOLIDIFIED ACROSS THE
NORTHERN PLAINS AND MID LEVEL RIDGE AMPLIFIES ALONG THE PACIFIC
COAST. 500MB TEMPS FORECAST TO REMAIN AROUND -28C THROUGHOUT THE
DAY RESULTING IN FAIRLY STEEP LAPSE RATES ACROSS THE FORECAST
AREA. HOWEVER BOTH THE 00Z GFS AND NAM SPREAD DRIER AIR INTO
NORTHERN UT WHILE MOISTURE AND ASSOCIATED ISENTROPIC ASCENT
WRAPPING AROUND NORTHERN PLAINS LOW REMAIN NORTH AND EAST OF THE
AREA. ALTHOUGH ANTICIPATE CONVECTION TO DEVELOP ACROSS THE HIGHER
TERRAIN OF NORTHERN UT DURING THE DAY GIVEN FAIRLY STEEP LAPSE
RATES...AM QUITE CONCERNED DRIER AIR AND SHORTER DURATION OF
CONVECTIVE SNOWFALL MAY GREATLY LIMIT ADDITIONAL SNOWFALL TOTALS
ACROSS THE HIGHER TERRAIN. WILL LIKELY TRIM BACK SNOWFALL AMOUNTS
SATURDAY ACROSS THE COTTONWOODS WITH WSW UPDATE LATER ON.

&&

.AVIATION...THE MAIN OPERATIONAL CONCERN AT THE SLC TERMINAL THROUGH
MIDNIGHT WILL BE THE TIMING OF PASSING SNOW SHOWERS. AS THESE SNOW
SHOWERS PASS THE TERMINAL...BRIEF PERIODS OF MVFR OR HIGH END IFR
CONDITIONS ARE POSSIBLE. OTHERWISE...EXPECT VFR CONDITIONS TO
PREVAIL FOR THE REMAINDER OF THE OVERNIGHT HOURS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL 11 PM FRIDAY FOR UTZ006-UTZ009-UTZ010-
     UTZ517-UTZ518.

     WINTER STORM WARNING UNTIL 11 AM SUNDAY FOR UTZ007-UTZ008.

     WINTER WEATHER ADVISORY UNTIL 4 AM SATURDAY FOR UTZ004.

WY...NONE.

&&

SEAMAN/MYRICK

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jan 22, 6:16 AM MST, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
616 AM MST FRI JAN 22 2010

UTZ001>016-019>021-517-518-WYZ021-231330-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
616 AM MST FRI JAN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WITH RAIN AT THE LOWEST ELEVATIONS WILL PERSIST
ACROSS MUCH OF THE OUTLOOK AREA TODAY INTO TONIGHT. SOME OF THE
SNOW WILL BE HEAVY AND BRING SIGNIFICANT ACCUMULATION. THIS WILL
MAINLY OCCUR IN THE MOUNTAINS BUT WILL ALSO LOCALLY OCCUR ACROSS
THE NORTHWEST DESERTS AND IN THE WASATCH MOUNTAIN VALLEYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW WILL TAPER OFF ACROSS MUCH OF THE SOUTHERN AND EASTERN
PORTIONS OF THE AREA ON SATURDAY BUT WILL CONTINUE ACROSS
PORTIONS OF THE NORTH...ESPECIALLY THE MOUNTAINS. SNOWFALL IS
EXPECTED TO BE HEAVY ALONG THE WESTERN SLOPES OF THE NORTHERN
MOUNTAINS AND POSSIBLY IN THE WASATCH FRONT VALLEYS AS WELL.

SNOW ACROSS THE NORTH WILL FINALLY TAPER OFF SUNDAY AS HIGH
PRESSURE RETURNS TO THE AREA.

THE HIGH WILL GIVE WAY TO A WEAK BUT FAIRLY MOIST STORM THAT IS
EXPECTED TO IMPACT THE AREA TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 8:15 PM MSTWinter Weather AdvisorySLC8 hr

Nearby

Winter Storm Warnings in Utah, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.